Alert archive / Ohio / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 102, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 26, 2013, 6:23 PM EDT for Crawford County, Marion County, Ohio. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2013, 6:23 PM EDT (22:23 UTC)
- Expired
- Jun 26, 2013, 7:30 PM EDT
- In force
- 67 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Crawford County, OH, Marion County, OH
The radar
The Cleveland radar (KCLE), 127 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -204 J/kg
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
997
WUUS51 KCLE 262223
SVRCLE
OHC033-101-262330-
/O.NEW.KCLE.SV.W.0102.130626T2223Z-130626T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
623 PM EDT WED JUN 26 2013
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CRAWFORD COUNTY IN NORTH CENTRAL OHIO
MARION COUNTY IN NORTH CENTRAL OHIO
* UNTIL 730 PM EDT
* AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MARION...AND MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
BUCYRUS...
CHATFIELD...
GALION...
NEW WASHINGTON...
CRESTLINE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4062 8334 4070 8326 4070 8311 4099 8311
4099 8273 4071 8273 4071 8285 4065 8287
4064 8296 4058 8296 4045 8319
TIME...MOT...LOC 2223Z 248DEG 37KT 4060 8315
$$
KUBINA2 follow-up statements
711
WWUS51 KCLE 262250
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
650 PM EDT WED JUN 26 2013
OHC033-101-262330-
/O.CON.KCLE.SV.W.0102.000000T0000Z-130626T2330Z/
CRAWFORD OH-MARION OH-
650 PM EDT WED JUN 26 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR NORTHEASTERN MARION AND CRAWFORD COUNTIES IN NORTH CENTRAL
OHIO...
AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH AND SMALL HAIL. THIS STORM WAS LOCATED NEAR
CALEDONIA...OR 8 MILES NORTHEAST OF MARION...MOVING NORTHEAST AT 25
MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
BUCYRUS...GALION...NORTH ROBINSON...CRESTLINE...SULPHER SPRINGS AND
TIRO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4058 8321 4070 8326 4070 8311 4099 8311
4099 8273 4071 8273 4071 8285 4065 8287
4065 8295 4058 8296 4053 8304
TIME...MOT...LOC 2249Z 232DEG 22KT 4065 8299
$$
CLARK970
WWUS51 KCLE 262310
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
710 PM EDT WED JUN 26 2013
OHC033-101-262319-
/O.CAN.KCLE.SV.W.0102.000000T0000Z-130626T2330Z/
CRAWFORD OH-MARION OH-
710 PM EDT WED JUN 26 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MARION AND
CRAWFORD COUNTIES IN NORTH CENTRAL OHIO IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED...HOWEVER
LOCALLY HEAVY RAIN AND LIGHTNING IS STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 4058 8321 4070 8326 4070 8311 4099 8311
4099 8273 4071 8273 4071 8285 4065 8287
4065 8295 4058 8296 4053 8304
TIME...MOT...LOC 2309Z 232DEG 22KT 4073 8286
$$
CLARKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:42 PM EDT, 2 hours 41 minutes earlier.
Area forecast discussion, Jun 26, 3:42 PM EDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
342 PM EDT WED JUN 26 2013
.SYNOPSIS...
LOW PRESSURE WILL MOVE ACROSS THE LOWER GREAT LAKES/UPPER OHIO
VALLEY THURSDAY. UPPER TROUGH WILL DIG OVER AREA FOR THE
WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
CONVECTION FIRING UP ACROSS CENTRAL INDIANA SHOULD MOVE ACROSS THE
AREA THIS EVENING. DEBRIS CLOUDS HAVE SHIELDED THE AREA SO FAR AS
CAPES ONLY IN THE 1000-1500 J/KG RANGE. LESS SHEAR TODAY THAN YDY
BUT PLENTY OF BOUNDARIES TO FIRE UP ON. LUCKILY CURRENT THINKING
IS THAT THE MAIN TRACK OF MCS THAT DEVELOP TONIGHT WILL BE SOUTH
OF THE FORECAST AREA.
AFTER FIRST WAVE OF CONVECTION IS DONE SECOND WAVE BROUGHT ON BY
LOW PRESSURE SYSTEM DUE IN AFTER MIDNIGHT. CURRENT TRACK OF THE
LOW STILL IN DOUBT. NAM TAKES LOW INTO SOUTH CENTRAL OHIO BY 12Z
THURSDAY WHILE GFS AND ECMWF MOVE LOW INTO NW OH BY SAME TIME.
BELIEVE GFS MORE REALISTIC TRACK OF LOW.
HAVE FLOOD WATCH FOR EASTERN 2/3 OF FORECAST AREA STARTING FROM
LATE THIS EVENING UNTIL THURSDAY AFTERNOON. DID NOT PUT NW OHIO IN
WATCH BECAUSE DID NOT RECEIVE AS MUCH RAIN PAST 2 DAYS.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/...
AS STATED PREVIOUSLY USED THE TRACK OF THE GFS FOR THIS FORECAST.
LOW TRACKS SLOWLY ACROSS NE OH/NW PA THURSDAY. WITH A WIDESPREAD 1
TO 2 INCHES AND LOCALLY 3 INCHES POSSIBLE NE OH/NW PA BY THIS TIME
TOMORROW DEFINITELY THINK THAT WATCH IS WARRANTED.
COLD FRONT PUSHES ACROSS THE AREA THURSDAY USHERING IN MORE SEASONAL
CONDITIONS. UPPER LEVEL TROUGH DIGS OVER THE AREA AND CONTINUES
INTO THE WEEKEND. WITH A SERIES OF SHORT WAVES MOVING THROUGH THE
LONG WAVE THROUGH WILL HAVE PERIODS OF RAIN. FOR NOW JUST LEFT
CHANCE POPS THROUGH THE END OF THE PERIOD.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
THE LONG TERM BEGINS ON SUNDAY WITH MODELS CONTINUING TO SHOW AN
UPPER TROF OVER THE GREAT LAKES AND OHIO VALLEY THE ACTUALLY
RETROGRADES WEST/SOUTHWEST INTO EARLY NEXT WEEK. WHILE THERE WILL
BE BREAKS IN THE CLOUDS FROM TIME TO TIME...ON BALANCE WOULD EXPECT
A MOSTLY CLOUDY PERIOD WITH THIS IN PLACE. AS FOR PRECIP...WOULD
EXPECT PLENTY OF SHOWERS AND THUNDERSTORMS WITH PLACEMENT BEING
ANYWHERE BUT FOCUSED AT TIMES ON BOUNDARIES THAT DEVELOP OR MOVE
INTO THE AREA. FOR NOW WILL HAVE MID AND HIGH CHANCE POPS WITH BEST
CHANCES TYPICALLY EAST GIVEN FORCING AND PROXIMITY TO THE DEEPEST
MOISTURE.
&&
AVIATION /20Z WEDNESDAY THROUGH MONDAY/... DEEP MOISTURE AND
INSTABILITY WILL CONTINUE TO PROVIDE INGREDIENTS FOR AFTERNOON AND
EVENING SHOWER AND THUNDERSTORM DEVELOPMENT. OVERNIGHT WOULD ALSO
EXPECT ANY MCS THAT DEVELOPS TO OUR WEST OR NORTHWEST TO MOVE
ACROSS THE AREA. EXPECTING HEAVY RAIN AND IFR CONDITIONS WITHIN
CORES OF STORMS. OTHERWISE EXPECTING EITHER A LOW VFR OR MVFR CIGS
TO PERSIST THROUGH THE DAY...LOWERING OVERNIGHT IN INCREASING
THREAT OF SHOWERS AND STORMS AS LOW PRESSURE MOVE ACROSS CENTRAL
AND SOUTHERN OHIO.
.OUTLOOK...NON-VFR IN SCATTERED/NUMEROUS SHOWERS/THUNDERSTORMS AS
WELL AS EARLY MORNING MIST/FOG THROUGH MONDAY.
&&
.MARINE...
A SERIES OF WEATHER SYSTEMS WILL CROSS THE LAKE LATE THIS WEEK.
THUNDERSTORMS ARE STILL POSSIBLE ON THE LAKE THROUGH FRIDAY NIGHT.
THE FLOW ON THE LAKE IS RELATIVELY WEAK THIS EVENING BUT WILL
GENERALLY BECOME SOUTH OVERNIGHT. LOW PRESSURE FROM THE MIDWEST IS
EXPECTED TO TRACK NEAR LAKE ERIE BY THURSDAY MORNING AND THE SOUTH
FLOW WILL SHIFT TO NORTH AND NORTHWEST DURING THE DAY THURSDAY. THE
NW FLOW WILL BACK TO SOUTHWEST BY FRIDAY AHEAD OF THE NEXT COLD
FRONT WHICH WILL CROSS LAKE ERIE SOMETIME SATURDAY MORNING AT WHICH
TIME WINDS WILL SHIFT TO NORTH AND EVENTUALLY NORTHEAST.
TRICKY FORECAST AS WE GO THROUGH THE WEEKEND. HIGH PRESSURE
WILL BE SLIDING ACROSS EASTERN CANADA WHILE LOW PRESSURE LINGERS TO
THE SOUTH. THIS PATTERN SOMETIMES REQUIRES A SMALL CRAFT ADVISORY AS
THE NORTH-NORTHEAST FLOW CAN CREATE BRISK WINDS AND WAVES ESPECIALLY
OVER THE WEST HALF OF THE LAKE. MOST OF THE MODELS SHOW THE
SURFACE LOW AND TROUGH ALOFT RETROGRADING AS THE RIDGE BUILDS ALONG
THE EAST COAST SO THERE MAY NOT BE ENOUGH TIME FOR AN EXTENDED
NORTHEAST FETCH. IN ANY CASE...MARINERS THAT WANT TO GET ON
THE LAKE SUNDAY AND MONDAY SHOULD MONITOR THE FORECAST AS THERE IS
NOT A LOT OF CONFIDENCE IN THE TIMING AND STRENGTH OF THESE SYSTEMS.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH FROM 10 PM EDT THIS EVENING THROUGH THURSDAY
AFTERNOON FOR OHZ009>014-019>023-029>033-038-047-089.
PA...FLOOD WATCH FROM 10 PM EDT THIS EVENING THROUGH THURSDAY
AFTERNOON FOR PAZ001>003.
MARINE...NONE.
&&
SYNOPSIS...DJB
NEAR TERM...DJB
SHORT TERM...DJB
LONG TERM...TK
AVIATION...TK
MARINE...KOSARIKHazardous weather outlook, Jun 26, 4:23 AM EDT, 14 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 423 AM EDT WED JUN 26 2013 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-270830- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 423 AM EDT WED JUN 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REGION...MAINLY LATE THIS AFTERNOON INTO TONIGHT. THE MAIN THREAT WILL BE STRONG DAMAGING WINDS BUT LARGE HAIL IS ALSO POSSIBLE. LOCALLY HEAVY RAINFALL MAY CAUSE AREAS OF FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE THURSDAY. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE. THE POTENTIAL OF LOCALLY HEAVY RAINFALL WILL ALSO EXIST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO TONIGHT.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:08 PM EDT | Areal Flood Advisory | CLE | Cuyahoga, Geauga, Lake | 4 hr |
| Jun 25, 8:22 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga, Lake | 53 min |
| Jun 25, 8:56 PM EDT | Areal Flood Advisory | CLE | Cuyahoga, Erie, Lorain | 3 hr |
| Jun 25, 9:00 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Medina, Portage, Summit | 60 min |
| Jun 25, 9:12 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Erie, Huron, Lorain, Medina | 63 min |
| Jun 25, 9:15 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jun 25, 10:19 PM EDT | Areal Flood Advisory | CLE | Mahoning, Portage, Summit, Trumbull | 4 hr |
| Jun 25, 11:44 PM EDT | River Flood Warning | CLE | Lorain | 12 hr |
| Jun 25, 11:49 PM EDT | Areal Flood Warning | CLE | Cuyahoga, Erie, Lorain | 10 hr |
| Jun 26, 9:43 AM EDT | Areal Flood Advisory | CLE | Cuyahoga, Erie, Lorain | 3 hr |
| Jun 26, 3:13 PM EDT | Flood Watch | CLE | Ashland, Ashtabula, Cuyahoga, Erie, Geauga, Holmes and 12 more | 25 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.